MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567370
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located at the proximal section of the balloon.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the technique used by the physician during the procedure and/or the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history record (dhr) review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description
Note: this report pertains to one of two maxforce biliary dilation balloons used during the same procedure.It was reported to boston scientific corporation that two maxforce biliary dilation balloons were used in the bile duct during a bile duct dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon would not inflate.The same issue "ocurred" in the second maxforce biliary dilation balloon.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9516362
Report Number3005099803-2019-06190
Device Sequence Number16994951
Product Code FGE
UDI-Device Identifier08714729097068
UDI-Public08714729097068
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00567370
Device Catalogue Number6737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2019
Initial Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1